MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDX18062530
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight could not be obtained.Conclusion: the deltamaxx was returned for analysis.The unspecified enpower detachment control box (dcb) and the connecting cable were not returned.The unidentified microcatheter was not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.The coil was returned undamaged.The detachment fiber did not receive heat and melt.The device positioning unit (dpu) passed electrical testing with resistance at 52.2 ohms (range 48.5/56.0), and the lab sample enpower and cable systems ready green light illuminated.The coil detached on the first detachment cycle.Post-detachment inspection found that the enpower systems ready green light remained illuminated and the resistance passed at 52.4 ohms.The field complaint of the coils non-detachment could not be duplicated.Post-detachment inspection found that the detachment fiber received heat and melted as designed.No manufacturing defects were found.A review of the manufacturing documentation associated with this lot (c32741) presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The complaint of the coils non-detachment could not be confirmed.The dpu passed electrical testing and the coil was detached on the first detachment cycle; therefore the root cause of the coils non-detachment could not be determined.In addition, without the return of the complete detachment system and the unidentified microcatheter used in the procedure, it cannot be determined if these components contributed to the complaint event.Since there was no evidence of a manufacturing issue related to the event, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization of an unknown target vessel, the deltamaxx coil (cdx18062530/ c32741) could not be detached.They withdrew the coil completely, without additional intervention, and used a new coil to complete the procedure.There had been no resistance between the deltamaxx and the unspecified microcatheter.A continuous flush had been maintained through the microcatheter.An enpower dcb and enpower cable were used for the procedure and were used to complete the procedure.A pre-deployment check had been performed.Upon pressing the power button, all lights did not illuminate.The green system ready light illuminated.During detachment cycle, the detachment light did not illuminate and the audible signal did not beep.All connections appeared to fit properly without application of excessive force.There was no report of patient injury or clinically significant delay in the procedure.

Brand Name
DELTAMAXX - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6147158
Report Number2954740-2016-00298
Device Sequence Number13672153
Product Code HCG
UDI-Device Identifier10878528008573
UDI-Public(01)10878528008573(17)200131(10)C32741
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K120274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue NumberCDX18062530
Device Lot NumberC32741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2016
Initial Report FDA Received Date12/06/2016
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER DCB AND ENPOWER CABLE